Anesth Pain Med Search

CLOSE


Pediatric Anesthesia
Anesthesia and Pain Medicine 2009;4(2):179-182.
Published online April 30, 2009.
Repeated cardiac arrests caused by transfusion-related hyperkalemia and massive bleeding : A case report
Seung Pyo Choi, Hyun Jung Kim, Hee Soo Kim, Chong Sung Kim, Seong Deok Kim, Jin Tae Kim
Department of Anesthesiology and Pain Medicine, Seoul National University Hospital, Seoul, Korea. kimjintae73@dreamwiz.com
Abstract
Transfusion-related hyperkalemic cardiac arrest (TRHCA) is a serious complication of administration of packed red blood cell (P-RBC). We present a case of repeated TRHCAs in a 13 month-old girl, who was undergoing intra-abdominal huge mass excision. There were three consecutive TRHCAs during the operation. The first (11.7 mM of K+) and the second (9.5 mM of K+) cardiac arrests were successfully resuscitated. However, the last cardiac arrest (8.9 mM of K+) was failed to be recovered with conventional treatment. Risk factors of TRHCA such as hypocalcemia, hypoxemia, acidosis, hyperglycemia, hyperlactatemia, and low cardiac out state were combined. The transfused P-RBCs were all irradiated. In this situation, processing of P-RBC using an autotransfusion device before the transfusion should be considered to prevent hyperkalemia in addition to conventional treatment of TRHCA.
Key Words: cardiac arrest, hyperkalemia, transfusion


ABOUT
ARTICLE & TOPICS
Article category

Browse all articles >

Topics

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2022 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next